Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Noticed lump on urethra. What could be causing this and cure?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hello, about a year ago when i get out of the shower i see in left side of the urethra like a lump when o look closer i see a blue vein (i don’t know if is really a vein if there are veins of this side on the surface of the glans). But after a day it disappear (but if i stretch the skin in that spot i can see the vein with a blue color (but like a string... very very thin).
But today e get again out of the shower and i see the same thing... what do you thing is that?... i don’t have apparently reason to have this don’t have intercourse about one week and masturbation as well. I don’t have any pain the feel of the enlarged vein is soft..

i can send some pictures.
Posted Wed, 7 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there XXXXXXX,
I read your history & saw all the very clear commendable photographs.
It is just that : a blue vein.
The penile tissue & the head of penis is an extremely vascular tissue.
Sometimes these do appear & are perfectly normal & will cause you no problem at all.
If your testes are normal on both sides & such an activity is not present there, then you have nothing to fear about. Sometimes such veins when present in abundance on the scrotal/testes region give rise to what is called a 'varicocele' of the testes & this may even lead to infertility if not addressed.
In your case, nothing to be feared. But is you want to be extra safe, get a colour doppler scan of the penile & testicular region @ any major hospital in your native Algarve & this will give you a more definitive picture.
In the meantime, all is well & hope i have reassured & relaxed you & helped you make a definitive road map to its managment. Obregado!
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Noticed lump on urethra. What could be causing this and cure? 7 hours later
Thank you doctor for your answer, that give-me some relax.
But some other questions, like i said i don’t know that the glans have such large veins, but ok, if you said there are normal i stay more relax, but may question is, why this vein pop up this way, because like you see in the pictures the vein is very larged and the glans stay with a significative bump, and i don’t know why this happened or if is normal this situation, because it only happened two times, the last time more than a year, and appear with no apparent reason.In this time (this is the second day) i still notice the vein (more thin that in the pictures with a very small bump), but is still there, last time in the next day i don’t see the vein, only if i stretched the glans. My preoccupation is because i don’t know why it appears, that´s the reason because i think this is not so normal.
Answered by Dr. Praveen Rodrigues 3 hours later
The catholic church has 'dogmas'! So does 'medicine' :)
Honestly, cant answer your question 100%. Believe though, it is a local vasculature issue that causes the vein to pop-up much like in other tissues such as the skin/scalp where the skin layers are thin...same for the penis head. So relax. It will pop back in..:)
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
XXXXXXX Hospital, Bangalore, India.
Above answer was peer-reviewed by
Follow-up: Noticed lump on urethra. What could be causing this and cure? 6 hours later
Thanks for the answered, but one final question, its XXXXXXX to have sexual intercourse while have this vein pop-up??? Can it burst and have bleeding? or doing more damage and this pop-up stay permanent? because like you see in the pictures is not very cosmetic have a prominent vein in that spot permanent.
Thank you for all the explanations
Answered by Dr. Praveen Rodrigues 6 hours later
Not XXXXXXX but be gentle & use some lubricant like KY jelly.
If you can give it some time say a week, it will be useful for the long run.
Cheers & Good Luck!
Dr XXXXXXX Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor